Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2007, 4:43 PM MDT for Boulder County, Gilpin County, Colorado. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 4:43 PM MDT (22:43 UTC)
- Expired
- Jul 3, 2007, 5:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Boulder County, CO, Gilpin County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:43 PM MDT | HAIL 1.75 | 3 E Nederland, CO | |
| Jul 3, 5:01 PM MDT | HAIL 2 | 2 Ese Pinecliffe, CO | |
| Jul 3, 5:09 PM MDT | HAIL 1 | 14 Nnw Golden, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5726 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032243 SVRBOU COC013-047-032330- /O.NEW.KBOU.SV.W.0094.070703T2243Z-070703T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 443 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GILPIN COUNTY IN CENTRAL COLORADO SOUTH CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR NEDERLAND...OR ABOUT 29 MILES NORTHWEST OF DENVER...MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROLLINSVILLE...PINECLIFFE AND NEDERLAND. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4005 10531 4002 10555 3989 10554 3989 10532 $$
1 follow-up statement
000 WWUS55 KBOU 032312 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 512 PM MDT TUE JUL 3 2007 COC013-047-032330- /O.CON.KBOU.SV.W.0094.000000T0000Z-070703T2330Z/ GILPIN CO-BOULDER CO- 512 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTH CENTRAL BOULDER AND NORTHEASTERN GILPIN COUNTIES... AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ROLLINSVILLE...OR ABOUT 31 MILES NORTHWEST OF DENVER...MOVING NORTH AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROLLINSVILLE...PINECLIFFE AND NEDERLAND. LAT...LON 4005 10531 4002 10555 3989 10554 3989 10532 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT TUE JUL 3 2007 .SHORT TERM...THE COLD FRONT THAT PASSED OVER THE NORTHEAST COLORADO EARLIER TODAY HAS STALLED OVER THE PALMER DIVIDE. A BAND OF SHOWERS HAS DEVELOPED ALONG THE STALLED FRONT WHICH WILL CONTINUE FOR THE NEXT FEW HOURS. ADDITIONAL MOISTURE HAS BEEN MOVING INTO THE FORECAST AREA FROM THE NORTHEAST...AND THIS IS BEGINNING TO FUEL THUNDERSTORMS OVER THE NORTHERN FRONT RANGE FOOTHILLS. THE SHEAR PROFILE IS FAVORABLE FOR THUNDERSTORMS TO REMAIN ORGANIZED AFTER THEY DEVELOP THIS EVENING. CONVECTIVE INHIBITION ON THE PLAINS IS STILL SUFFICIENT TO SUPPRESS MOST CONVECTION. FOR WEDNESDAY...LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE INCREASING THROUGH THE DAY AS EASTERLY WINDS CONTINUE. TEMPERATURES WILL BE MARKEDLY COOLER AND BY AFTERNOON...SHOWERS SHOULD DEVELOP OVER THE FOOTHILLS AND THEN SPREAD EASTWARD TO THE ADJACENT PLAINS. .LONG TERM...FOR WEDNESDAY NIGHT INTO THURSDAY THE UPPER RIDGE WILL REMAIN OVER THE WEST WITH A WEAK NLY FLOW ALOFT OVER THE CWFA. ELY FLOW AT THE LOW AND MID LVLS MAY CONFINE MOST OF THE TSTM ACTIVITY TO AREAS IN AND NEAR THE HIGHER TERRAIN. FCST CAPES WILL RANGE FM 500-1000 MB WEDNESDAY EVENING...WITH SIMILAR VALUES ON FRIDAY. THE BEST LOW LVL MSTR AND TSTM POTENTIAL WILL BE OVER SRN PORTIONS OF THE CWFA WITH TEMERATURES NEAR NORMAL. THE UPPER RIDGE WILL BUILD IN FM THE WEST AND NORTH WITH A WARMER AND DRIER TREND EXPECTED HEADING INTO THE WEEKEND. THIS ALREADY REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS TO THE GRIDS EXPECTED AT THIS TIME. && .AVIATION...AFTERNOON AND EVENING SHOWERS OVER THE FOOTHILLS THIS EVENING MAY PRODUCE OUTFLOW BOUNDARIES THAT REACH KDEN WITH SHIFTING WINDS. CONVECTIVE ACTIVITY IS EXPECTED TO DISSIPATE AS THE SUN GOES DOWN. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING. EASTERLY LOW LEVEL WINDS DEVELOPING ON WEDNESDAY WILL INCREASE LOW LEVEL MOISTURE THROUGH THE DAY. AFTERNOON HEATING MAY PRODUCE ENOUGH INSTABILITY FOR SHOWERS WITH HEAVY RAINFALL TO DEVELOP. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
Hazardous weather outlook, Jul 3, 11:16 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUL 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON. WINDS WILL GUST UP TO 35 MPH...CAUSING AREAS OF BLOWING DUST AND COOLING TEMPERATURES FROM THE LOWER AND MID 90S BACK INTO THE LOWER 80S. LATER THIS EVENING...LOW LEVEL MOISTURE INCREASING BEHIND THE COLD FRONT MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN AND NEAR THE FOOTHILLS. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE PALMER DIVIDE. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE EVENING HOURS WITH LARGE HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COOLER ON WEDNESDAY...THEN DRIER AND HOTTER CONDITIONS WILL RETURN TO THE REGION BY THE END OF THE WEEK. SUFFICIENT MOISTURE WILL BE IN PLACE TO WARRANT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FOR WEDNESDAY AND THURSDAY...WITH JUST A SLIGHT CHANCE OVER THE PLAINS. THE CHANCES OF LATE DAY SHOWERS AND THUNDERSTORMS WILL DECREASE OVER MUCH OF THE FORECAST AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NECESSARY IN THE EVENING. DANKERS/COOPER
In the hours before
Local storm report, Jul 3, 3:47 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 37 min |
| Jul 3, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 35 min |
| Jul 3, 4:06 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 39 min |
| Jul 3, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 41 min |
| Jul 3, 4:47 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 43 min |
| Jul 3, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 35 min |
| Jul 3, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Gilpin, Jefferson | 48 min |
| Jul 3, 5:19 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek | 43 min |
| Jul 3, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.